Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 29, NWS Austin/San Antonio, TX

April 14, 200612 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 14, 2006, 10:01 PM CDT for 12 counties in Texas. It took effect at Apr 15, 2006, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 10:01 PM CDT (03:01 UTC)
In effect from
Apr 15, 2006, 10:00 AM CDT
Expired
Apr 15, 2006, 6:00 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 118 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 150301
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 PM CDT FRI APR 14 2006

...RED FLAG CONDITIONS EXPECTED SATURDAY ACROSS THE HILL COUNTRY
AND SOUTHERN EDWARDS PLATEAU FOR LOW RELATIVE HUMIDITES AND 
GUSTY WINDS...

.A SURFACE LOW WILL COMBINE WITH A VERY DRY LOW LEVEL AIRMASS TO
PRODUCE NEAR RED FLAG WEATHER CONDITIONS ACROSS WESTERN PARTS OF
SOUTH CENTRAL TEXAS. THE PATTERN WILL WEAKEN LATE SATURDAY
AFTERNOON WITH MOISTURE LEVELS INCREASING AND WINDS BECOMING
LIGHTER.

TXZ171-172-183>190-202-203-152300-
/O.NEW.KEWX.FW.W.0029.060415T1500Z-060415T2300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-
1001 PM CDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT SATURDAY 
ACROSS THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU FOR LOW 
HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT
SATURDAY. 

EXPECT GUSTY SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITIES
FALLING TO 20 TO 25 PERCENT DURING THE LATE MORNING AND AFTERNOON
HOURS SATURDAY. MOISTURE RECOVERY WILL BE GOOD FOR SATURDAY NIGHT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:46 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 14, 9:46 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 PM CDT FRI APR 14 2006

.UPDATE...
DRIER CONDITIONS SEEN THIS EVENING HAS RESULTED IN ABOVE GUIDANCE
WINDS AND TEMPS AND BELOW GUIDANCE DEWPOINTS. THUS WENT AHEAD TO
PROJECT THE SAME TRENDS FOR SATURDAY AS MODELS SHOW A SIMILAR
PATTERN AND PERHAPS EVEN MORE DRYING TO OCCUR IN THE MIXING LAYER.
THUS HIGH TEMPS WERE RAISED 2-5 DEGREES ACROSS CENTRAL AND WESTERN
COUNTIES FOR SATURDAY.

&&

.FIRE WEATHER...
BASED ON EVENING DEWPOINT DATA, HAVE LOWERED DEWPOINTS FOR
TOMORROW AFTERNOON 4-10 DEGREES OF GUIDANCE AND AFTERNOON FORECAST
PACKAGE. THIS CHANGE PROJECTS RED FLAG CONDITIONS FOR THE HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. RFW AND UPDATE TO FWF WILL
BE ISSUED SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 704 PM CDT FRI APR 14 2006)

AVIATION...
S TO SE WINDS OF 10 TO 15 KTS WILL DECREASE TO 5 TO 10 KTS BY 08Z,
THEN INCREASE TO 10 TO 15 KTS AFTER 16Z. LOW MVFR STRATUS WILL
DEVELOP BY 08Z ACROSS THE AUS, SAT, ERN HILL COUNTRY AREAS, THEN
SPREAD W TO NEAR THE RIO GRANDE BY 12Z, THEN LIFT AFTER 12Z AND
DISSIPATE AROUND 16Z. OTHERWISE, VFR MAINLY THIN CIRRUS WILL
SLOWLY INCREASE FROM SCT TO BKN.

PREV DISCUSSION... (ISSUED 253 PM CDT FRI APR 14 2006)

DISCUSSION...
UPPER LEVEL HIGH PRESSURE WILL DOMINATE SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL BRING
ABOVE SEASONAL NORMAL TEMPERATURES FOR EASTER WEEKEND AND
TEMPERATURES IN THE 90S FOR EASTER DAY ACROSS MANY LOCATIONS. A
WEAK COLD FRONT WILL MOVE THROUGH THE DISTRICT ON WEDNESDAY
BRINGING A SLIGHT REPRIEVE TO THE HOT WEATHER. THE FRONT WILL
BRING ADDITIONAL MOISTURE WITH IT AND SLIGHT CHANCES OF
THUNDERSTORMS FOR THE AREA. THE HOTTEST DAYS IN THE FORECAST WILL
BE MONDAY AND TUESDAY...AS TEMPERATURES WILL REACH THE LOW TO MID
90S. TEMPERATURES WILL BE COOLER AFTER THE FRONTAL PASSAGE ON
WEDNESDAY...BUT STILL REMAIN SLIGHTLY ABOVE NORMAL FOR THIS TIME
OF YEAR.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Apr 14, 5:36 AM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT FRI APR 14 2006

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
536 AM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 11:07 AM CDTWind AdvisoryEWXBastrop, Burnet, Caldwell, Comal, DeWitt, Fayette and 8 more3 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.